Alert archive / Wisconsin / Tornado Warnings in 2025

Tornado Warning 19, NWS La Crosse, WI

June 26, 2025Juneau County, Vernon County, Wisconsin

NWS La Crosse, WI issued this tornado warning at Jun 26, 2025, 6:16 PM CDT for Juneau County, Vernon County, Wisconsin. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2025, 6:16 PM CDT (23:16 UTC)
Expired
Jun 26, 2025, 6:30 PM CDT
In force
14 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Juneau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 73 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 12:55 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

484 
WFUS53 KARX 262316
TORARX
WIC057-123-262330-
/O.NEW.KARX.TO.W.0019.250626T2316Z-250626T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service La Crosse WI
616 PM CDT Thu Jun 26 2025

The National Weather Service in La Crosse has issued a

* Tornado Warning for...
  Southwestern Juneau County in central Wisconsin...
  Northeastern Vernon County in southwestern Wisconsin...

* Until 630 PM CDT.

* At 615 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Hillsboro, or 18 miles north of Richland Center,
  moving northeast at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Hillsboro around 620 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Benders Corners, Pleasant Ridge, Lindina, Union Center, Dilly, Bass
Hollow Rec Area, and Johnson Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4364 9031 4357 9031 4355 9042 4355 9044
      4360 9050 4373 9034 4373 9031 4375 9031
      4387 9017 4364 8998
TIME...MOT...LOC 2315Z 238DEG 36KT 4360 9043 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Naylor
1 follow-up statement
545 
WWUS53 KARX 262323
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
623 PM CDT Thu Jun 26 2025

WIC057-123-262330-
/O.CON.KARX.TO.W.0019.000000T0000Z-250626T2330Z/
Juneau WI-Vernon WI-
623 PM CDT Thu Jun 26 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHWESTERN JUNEAU AND NORTHEASTERN VERNON COUNTIES...

At 623 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Hillsboro, or 18 miles southwest of Mauston, moving
northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southwestern Juneau and northeastern Vernon Counties, including the
following locations... Benders Corners, Pleasant Ridge, Lindina,
Union Center, Dilly, Bass Hollow Rec Area, and Johnson Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4364 9031 4357 9031 4356 9036 4365 9044
      4373 9034 4373 9031 4375 9031 4387 9017
      4364 8998
TIME...MOT...LOC 2323Z 236DEG 35KT 4364 9036 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Naylor

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this tornado warning went out at Jun 26, 12:55 PM CDT, 5 hours 21 minutes earlier. Its key messages:

  • Today, severe thunderstorms possible again this afternoon, with a few tornadoes & heavy rain as the primary threats. Please stay weather aware in case watches and warnings are issued for your area.
  • This weekend, another round of strong to severe storms possible Saturday night into Sunday.
  • Next week, drier conditions are expected across the region.
Area forecast discussion, Jun 26, 12:55 PM CDT, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1255 PM CDT Thu Jun 26 2025

.KEY MESSAGES...

- Today, severe thunderstorms possible again this afternoon,
  with a few tornadoes & heavy rain as the primary threats.
  Please stay weather aware in case watches and warnings are
  issued for your area.

- This weekend, another round of strong to severe storms possible
  Saturday night into Sunday.

- Next week, drier conditions are expected across the region.

&&

.DISCUSSION...
Issued at 1246 PM CDT Thu Jun 26 2025

TODAY...the main concern this afternoon into this evening is the
another round of thunderstorms capable of producing a few tornadoes,
as well as heavy rain and the potential for flooding. Please stay
weather aware in case watches and warnings are issued for your area.

An upper level wave was located across the Missouri River Valley,
with precipitation downstream of the trough axis across the eastern
Dakotas and Minnesota. Late morning satellite imagery with a RAP
surface analysis showed a surface low approaching western Iowa, with
mostly clear skies and easterly winds ahead of it. A warm front was
becoming better defined near I-90, and this will set the stage for
another severe weather threat this afternoon.

By early this afternoon, instability around 2000 to 3000 j/kg will
be in place south of this warm front, and the aforementioned upper
level trough be enough lift to develop storms. In addition, the
veered wind profile along the warm front will be favorable for
rotating storms. Forecast sounding show nearly 300 m2/s2 of 0-2km
helicity, along with low cloud bases. The combination of instability
and wind shear should lead to at least a few storms capable of
producing tornadoes. The Storm Prediction Center has lifted the
severe weather outlook northward, and now the slight risk and
tornado threat are centered across the local area. In addition to
the severe threat, heavy rain will also accompany these storms, and
if storms were to track across the same region, then amounts in
excess of 3 inches would be possible. A flash flood watch was issued
for counties along and near I-90. The timing for these storms are
this afternoon and evening, with storms expected to be east of the
region by midnight tonight.

TONIGHT THROUGH TUESDAY...Rain will exit the region overnight, but
forecast soundings show low clouds lingering through Friday morning,
before clearing out later in the day as weak high pressure builds
across the region. On Friday night storms will develop over the
Dakotas, but they should fall part before the reach the tri-state
area. By Saturday, southerly flow will return across the region,
with hot and humid conditions expected over the weekend. Additional
thunderstorm chances are possible Saturday night, and again Sunday
into Sunday night. The instability and shear profiles would once
again support strong to severe storms.

Looking ahead, the current southwest flow of the jet stream will
transition to zonal flow this weekend, and eventually northwest flow
next week. That will bring in some drier air, with dewpoints, back
in the lower 60s. Temperatures will be slightly above the seasonal
average for early July, with highs in the lower 80s. This pattern
favors drier weather, but cant completely rule out and
precipitation, so have generally 10 to 20 percent chances in the
forecast.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1252 PM CDT Thu Jun 26 2025

Low ceilings continue with IFR at KRST while KLSE has scattered
out for the start of the period. A line of thunderstorms has
formed over southern Minnesota and will move through this
afternoon and evening, with IFR conditions within the heavier
rain and IFR ceilings on the backside of the rain overnight.
Light winds will be variable today given the passage of a low
pressure overhead, mainly from the east north of I-90 and SSW
to the south during the day and veering to the northwest
areawide overnight. A non-zero probability of some patchy BR
overnight after the rain exits. Surface winds remain 5-10 knots
so BR should be MVFR to hi-IFR at worst. IFR cigs will improve
to MVFR after sunrise Friday.

&&

.CLIMATE...
Issued at 415 AM CDT Thu Jun 26 2025

Daily Rainfall Records - June 26

La Crosse - 2.77 inches in 2021
June rainfall record is 4.50 inches on June 18, 2011

Rochester - 2.00 inches in 1941
June rainfall record is 4.90 inches on June 28, 2019

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through late tonight for WIZ041>044-053>055.
MN...Flood Watch through late tonight for MNZ086>088-094>096.
IA...Flood Watch through late tonight for IAZ008>011.

&&

DISCUSSION...JRB
AVIATION...BPH
CLIMATE...Falkinham
Hazardous weather outlook, Jun 26, 10:20 AM CDT, 7 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
1020 AM CDT Thu Jun 26 2025

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-271930-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
1020 AM CDT Thu Jun 26 2025

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms with tornadoes, damaging winds,
heavy rain, and localized flooding are possible this afternoon
into this evening. Any potential tornadoes are expected to be
weak and short lived, but an isolated stronger tornado could be
possible early this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms are possible late Saturday into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

.EMERGENCY MANAGEMENT COORDINATION...

A webinar is scheduled for 2 PM today.

Kurz

In the hours before

Special weather statement, Jun 26, 4:30 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service La Crosse WI
430 PM CDT Thu Jun 26 2025

WIZ033-034-041-042-262200-
Jackson WI-Trempealeau WI-La Crosse WI-Monroe WI-
430 PM CDT Thu Jun 26 2025

...STRONG THUNDERSTORMS WILL IMPACT LA CROSSE...SOUTHWESTERN
JACKSON...NORTHWESTERN MONROE AND SOUTHEASTERN TREMPEALEAU COUNTIES
THROUGH 500 PM CDT...

At 430 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blair to near Onalaska. Movement was
northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  West Salem and North Bend around 435 PM CDT.
  Black River Falls and Cataract around 450 PM CDT.

Other locations impacted by these storms include Franklin, North Side
Of La Crosse, Shamrock, Camp Decorah, Stevenstown, Perry Creek
Recreation Area, Rockland, County Roads D E And E, Blue Bird
Campground, and Mindoro.

This includes the following highways...
 Interstate 94 between mile markers 106 and 120.
 Interstate 90 in Wisconsin between mile markers 1 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 800 PM CDT for west central
Wisconsin.

&&

LAT...LON 4382 9127 4385 9128 4390 9133 4429 9136
      4444 9080 4442 9080 4442 9079 4387 9070
TIME...MOT...LOC 2130Z 244DEG 38KT 4428 9118 4391 9120

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Ferguson
Special weather statement, Jun 26, 4:56 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service La Crosse WI
456 PM CDT Thu Jun 26 2025

WIZ029-034-041-042-262230-
Jackson WI-La Crosse WI-Clark WI-Monroe WI-
456 PM CDT Thu Jun 26 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LA CROSSE...
SOUTHWESTERN CLARK...CENTRAL JACKSON AND NORTHWESTERN MONROE COUNTIES
THROUGH 530 PM CDT...

At 456 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Humbird to near Black River Falls to near
Bangor. Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Black River Falls, Humbird, and Cataract around 500 PM CDT.
  Hatfield around 505 PM CDT.
  Millston around 515 PM CDT.
  Neillsville around 520 PM CDT.

Other locations impacted by these storms include Wildcat Mound,
Shamrock, The Black River Correctional Center, Melrose, Pigeon Creek
Campground, Tioga, Highway 10 And Bald Peak Road, The North Flowage,
Vaudreuil, and Perry Creek Recreation Area.

This includes Interstate 94 between mile markers 104 and 142.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 800 PM CDT for west central
Wisconsin.

&&

LAT...LON 4477 9064 4443 9054 4403 9051 4392 9107
      4425 9102 4455 9105 4460 9096 4460 9092
      4462 9092
TIME...MOT...LOC 2156Z 232DEG 39KT 4451 9098 4424 9089 4396 9102

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Ferguson
Special weather statement, Jun 26, 5:23 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service La Crosse WI
523 PM CDT Thu Jun 26 2025

IAZ011-MNZ096-WIZ053-054-262300-
Allamakee IA-Houston MN-Vernon WI-Crawford WI-
523 PM CDT Thu Jun 26 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN ALLAMAKEE...SOUTHEASTERN
HOUSTON...VERNON AND NORTHERN CRAWFORD COUNTIES THROUGH 600 PM CDT...

At 523 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Albin to Lansing to near Marquette.
Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Harpers Ferry around 530 PM CDT.
  Viroqua and Coon Valley around 545 PM CDT.

Other locations impacted by these storms include Jersey Valley County
Park, Eastman, County 5 And Peyton Road, Red Barn Campground,
Chaseburg, Fairview, County Roads K And O, Petersburg, Ferryville,
and Fargo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CDT for northeastern
Iowa...southeastern Minnesota...and southwestern and west central
Wisconsin.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Iowa.

&&

LAT...LON 4308 9132 4331 9127 4351 9139 4373 9106
      4373 9065 4369 9060 4355 9064 4355 9067
      4347 9067 4330 9072 4308 9118
TIME...MOT...LOC 2223Z 231DEG 37KT 4350 9134 4336 9119 4310 9125

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Naylor
Local storm report, Jun 26, 5:24 PM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
524 PM CDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     Tstm Wnd Gst     2 ESE Canton            43.52N 91.89W
06/26/2025  M51 MPH          Fillmore           MN   Mesonet

            Mesonet station MN065 T.h.52 - Canton - Mp
            2.

&&

KB
Local storm report, Jun 26, 5:25 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
525 PM CDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     Tstm Wnd Gst     1 NE Boscobel           43.15N 90.68W
06/26/2025  M49 MPH          Grant              WI   ASOS

            ASOS station KOVS Boscobel Airport.

&&

KB
Local storm report, Jun 26, 5:27 PM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
527 PM CDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     Tstm Wnd Gst     2 N Ionia               43.07N 92.46W
06/26/2025  M49 MPH          Chickasaw          IA   Mesonet

            Mesonet station RNHI4 New Hampton.

&&

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:18 PM CDTTornado Warning Tornado observedARXVernon27 min
Jun 25, 7:22 PM CDTSpecial Weather StatementARXMonroe23 min
Jun 25, 7:43 PM CDTSpecial Weather StatementARXVernon62 min
Jun 25, 8:23 PM CDTSpecial Weather StatementARXJuneau52 min
Jun 26, 8:10 AM CDTFlood WatchARXAdams, Crawford, Juneau, La Crosse, Monroe, Richland and 1 more16 hr
Jun 26, 10:29 AM CDTRiver Flood WarningARXJackson36 hr
Jun 26, 2:46 PM CDTTornado WarningARXJuneau, Monroe, Vernon29 min
Jun 26, 4:06 PM CDTSpecial Weather StatementARXLa Crosse, Trempealeau24 min
Jun 26, 4:30 PM CDTSpecial Weather StatementARXJackson, La Crosse30 min
Jun 26, 4:56 PM CDTSpecial Weather StatementARXJackson34 min
Jun 26, 5:23 PM CDTSpecial Weather StatementARXCrawford, Vernon37 min
Jun 26, 5:58 PM CDTSevere Thunderstorm WarningARXCrawford, La Crosse, Monroe, Richland, Vernon32 min

Nearby

Tornado Warnings in Wisconsin, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.